Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Algorithms for computing the $ h$-range of the postage stamp problem


Author: Svein Mossige
Journal: Math. Comp. 36 (1981), 575-582
MSC: Primary 10L05; Secondary 10-04
DOI: https://doi.org/10.1090/S0025-5718-1981-0606515-1
MathSciNet review: 606515
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: New algorithms, based on a very efficient method to compute the h-range, have been used to extend known tables of the extremal h-range, to complete the solution in the case $ k = 3$, and to find a lower bound for the extremal 2-range.


References [Enhancements On Off] (What's this?)

  • [1] N. Hämmer & G. Hofmeister, "Zu einer Vermutung von Rohrbach," J. Reine Angew. Math., v. 286/287, 1976, pp. 239-247. MR 0422189 (54:10181)
  • [2] G. Hofmeister, "Asymptotische Abschätzungen für dreielementige Extremalbasen in natürlichen Zahlen," J. Reine Angew. Math., v. 232, 1968, pp. 77-101. MR 0232745 (38:1068)
  • [3] G. Hofmeister, "Zum Reichweitenproblem bei fester Elementeanzahl." (To appear.)
  • [4] W. F. Lunnon, "A postage stamp problem," Comput. J., v. 12, 1969, pp. 377-380. MR 0253531 (40:6745)
  • [5] A. Mrose, "Untere Schränken für Extremalbasen fester Ordnung, I," Abh. Math. Sem. Univ. Hamburg, v. 48, 1979, pp. 118-124. MR 537452 (80g:10058)
  • [6] B. P. Phillips, Correspondence, Comput. J., v. 19, 1976, p. 93.
  • [7] J. Riddell & C. Chan, "Some extremal 2-bases," Math. Comp., v. 32, 1978, pp. 630-634. MR 0476685 (57:16244)
  • [8] H. Rohrbach, "Ein Beitrag zur additiven Zahlentheorie," Math. Z., v. 42, 1937, pp. 1-30. MR 1545658
  • [9] J. L. Seldon, Correspondence, Comput. J., v. 15, 1972, p. 361.
  • [10] E. S. Selmer, "On the postage stamp problem with three stamp denominations," Math. Scand., v. 47, 1980, pp. 29-71. MR 600078 (82d:10046)
  • [11] A. Stöhr, "Gelöste und ungelöste Fragen über Basen der natürlichen Zahlenreihe I, II," J. Reine Angew. Math., v. 194, 1955, pp. 40-65, 111-140. MR 0075228 (17:713a)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 10L05, 10-04

Retrieve articles in all journals with MSC: 10L05, 10-04


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1981-0606515-1
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society